3rd week of Cynomel, some good effects, some bad!

Over 3 weeks I have increased my Cynomel and now take 25 mcg, in two doses. I have had more energy most days and lost 5 lbs. My blood pressure (dangerously high when my Dr took it) has been normal & even a bit low, but my heart rate has slowly climber and is now stuck in the 90's, I know she will stop the Cynomel at the next visit if this doesn't improve.

A couple of days ago I crashed completely, felt fluey, achey and too tired to function, I have also been cold, so the only person in my village wearing a cardigan in high Summer temperatures.

I am eating a good diet, not a restrictive one, but not junk food etc and when I feel okay I get out and walk.

Does this sound normal? Am I being too impatient?

I take a vitamin D supplement as my levels were very low, even after 2 years of supplementation they are still at the low end of the 'normal' range, I have also been supplementing with B12.

I think T3 is the way forward for me but my Dr seems to think it is unnecessary and will kill me, so would love to stop it.

I currently take 75 mcg of levothyroxine & was on 50 mcg for years, mostly feeling terrible and piling weight on.

My next blood test is in a couple of weeks, my TSH was 1.6 last time, down from 3.9 before my levothyrox dose was increased.

I would love to hear what you think about what I am doing (hopefully no damage!) and whether I am on the right track.

5 Replies

  • I think it's important to remember that recovery is a long slow process. It took me around 6 months on Cynomel to feel improvement although had a blip where I needed to address my adrenals.

    Could it be 'white coat syndrome' when you visited the GP as you're worried that GP will stop prescribing?

    Have you been tested for vitamin D, ferritin, antibodies etc?

    It's a huge jigsaw puzzle!

  • Hi Cinnamon girl, I am sure my blood pressure is 'white coat' syndrome. My Doctor is not keen on 'unnecessary' tests (and there is no alternative. She is coming round a bit though.

    She sent me for an MRI because she thought my mental confusion? brain fog etc were evidence of mini strokes, my scan was fine and her comment was "Oh so it isn't physical then" she is determined to send me to a psychiatrist and I am sure that once on their clutches whatever I say will be twisted and used as proof.

    Have only just got up today, unable to move this morning, I just find it quite terrifying to be honesty because I can't afford to feel like this (I'm self employed).

    I think that I do have all the signs of adrenal fatigue and might have made things worse by trying to 'push' things a bit. I've already talked about that with her, lets just say it didn't go well.

    It is reassuring that it can get better, even if it takes six months!

  • The first few weeks, T3 may be clearing some reverse T3 from receptors and possibly other things going on. You actually may find the dose a little too high at some point, so watch out for this.

    Somewhere in this article may help. stopthethyroidmadness.com/t...

  • Your medication is not going to be effective if your adrenal glands are stressed. Worth investing in a private Adrenal Stress Profile which is a saliva test. I did mine through Genova Diagnostics (cost £75). This is an extremely common deficiency which can often be simply resolved by taking a supplement.

  • you need to lower your levothyroxine in half say 50mcg or less at nite before bed and get on 10 mcg of cytomel morning and afternoon (4pm)...5mcg.. same happened to me

You may also like...